Article Text

Download PDFPDF
Haemolytic anaemia induced by flutamide: a case report
  1. Yu Sun,
  2. Suyan Zhu,
  3. Qi Hu,
  4. Ping Xu
  1. Department of Pharmacy, Ningbo City First Hospital, Ningbo, Zhejiang, China
  1. Correspondence to Ping Xu, Pharmacy, Ningbo City First Hospital, Ningbo 315010, China; pxu2004{at}126.com

Abstract

Flutamide-induced haemolytic anaemia is rare but can be fatal. We describe the case of an 88-year-old man with prostatic carcinoma who, in addition to clinically obvious jaundice, developed haemolytic anaemia after undergoing treatment with flutamide for 5 days. When flutamide was replaced with temporary adrenocortical hormone treatment and blood transfusion, the blood indices and liver function of the patient improved gradually. We emphasise the need for routine monitoring of blood counts for patients undergoing flutamide treatment, and highlight the importance of discontinuing flutamide immediately when haemolytic anaemia occurs.

  • urology
  • case reports
  • safety
  • clinical medicine
  • anemia

Data availability statement

All data relevant to the study are included in the article.

Statistics from Altmetric.com

Data availability statement

All data relevant to the study are included in the article.

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.